Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Loss of Appetite
Sep 21, 2005

Dear Dr. Conway-

I have been on a regimen of Kaletra & Combivir for the past two months. Unfortunately, the regimen has left me with a no appetite. I was wondering what you might prescribe or change to alleviate this condition.

Thanks very much.

Response from Dr. Conway

First, I would want to make sure that there is nothing else going on to cause your loss of appetite. If there is not, I would want to know if your viral load is undetectable on treatment. If not, I would be tempted to stop the HAART, allow your appetite to return and then think of another regimen for you. If the viral load is, indeed, undetectable, I would then see if we can identify which of the drugs you are on that may be making you lose your appetite (it is probably the zidovudine part of Combivr or the Kaletra) and do as single drug switch (such as zidovudine to tenofovir or Kaletra to Reyataz, as examples) to see if this addresses the problem.



Previous
SPREADING
Next
steroids to treat eye of HIV +

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement